| Model Number |
BEA28-70/I16-30 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
10/06/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
During the initial implant of an afx2 bifurcated stent graft and afx infrarenal aortic extension, intraoperative type ia, iiia and iiib endoleaks were reported.The patient first had a gore (non-endologix) excluder device implanted in the common iliac artery.The afx2 bifurcated stent graft and afx infrarenal aortic extension were then implanted.An angiogram after balloon touch-up showed a type ia endoleak, and therefore a second gore(non-endologix) excluder was implanted to resolve this leak.A type iiia endoleak was then confirmed from the left side, and thus a third gore (non-endologix) excluder was added to resolve this leak.Another endoleak was observed above the terminal aorta, and it was suspected as a type iiib endoleak.Additional intervention was not performed at the time, and the physician elected to monitor the patient.Note: this procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.This event was previously reported per mfr.Report # 2031527-2020-00080.Approximately two and a half (2.5) years post initial procedure, the patient presented at routine follow-up with a possible type ii endoleak (of the lumbar arteries) or a type iiia endoleak per ct (computed tomography) scan.The physician elected to treat the patient by implanting one (1) afx vela infrarenal and one (1) gore (non-endologix) excluder cuff on (b)(6) 2022.During this secondary intervention, it was confirmed that a type iiia endoleak was present.While the endoleak was not completely resolved, the operation was concluded as its volume had decreased.The patient will continue to be monitored.
Event or Problem Description
During the initial implant of an afx2 bifurcated stent graft and afx infrarenal aortic extension, intraoperative type ia, iiia and iiib endoleaks were reported.The patient first had a gore (non-endologix) excluder device implanted in the common iliac artery.The afx2 bifurcated stent graft and afx infrarenal aortic extension were then implanted.An angiogram after balloon touch-up showed a type ia endoleak, and therefore a second gore(non-endologix) excluder was implanted to resolve this leak.A type iiia endoleak was then confirmed from the left side, and thus a third gore (non-endologix) excluder was added to resolve this leak.Another endoleak was observed above the terminal aorta, and it was suspected as a type iiib endoleak.Additional intervention was not performed at the time, and the physician elected to monitor the patient.Note: this procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per device ifu.This event was previously reported per mfr.Report # 2031527-2020-00080.Approximately two and a half (2.5) years post initial procedure, the patient presented at routine follow-up with a possible type ii endoleak (of the lumbar arteries) or a type iiia endoleak per ct (computed tomography) scan.The physician elected to treat the patient by implanting one (1) afx vela infrarenal and one (1) gore (non-endologix) excluder cuff on 11 october 2022.During this secondary intervention, it was confirmed that a type iiia endoleak was present.While the endoleak was not completely resolved, the operation was concluded as its volume had decreased.The patient will continue to be monitored.Additional information: the physician elected to further treat the patient by implanting an aorfix (non-endologix) stent graft on 31 october 2022.While the volume of the endoleak decreased, it was not completely resolved.Patient will continue to be monitored.Clinical assessment confirmed that a type ii endoleak (non-device-related) and significant aneurysm sac enlargement were also present.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic component) is unconfirmed; while there was a clear mid-aortic endoleak, it could not be confirmed as a type iiia endoleak.The reported additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a non-device-related type ii endoleak (of the lumbar arteries) and aneurysm enlargement (of 8.1mm) occurred that were not included in the event as reported.These findings were discovered during an examination of the 30-month post implant ct scan.There was a non-endologix proximal extension placed at initial procedure prior to implant of any afx products (off-label condition); this could have contributed to the reported event, but that could not be conclusively determined.In addition, the pre-index proximal aortic neck measured 32.4mm (device ifu requirement is 18-32mm).Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.